MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT CHEM8+ CARTRIDGE; CHEM8+ CARTRIDGE,

ABBOTT POINT OF CARE I-STAT CHEM8+ CARTRIDGE; CHEM8+ CARTRIDGE,
Catalog Number 09P31-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023, abbott point of care (apoc) was contacted by a customer regarding i-stat chem8+ cartridge that yielded discrepant hematocrit result on a patient.There was no patient information, no results, no product information, no test/collection times and date, nor details surrounding the event at the time of this report.The customer stated that they are writing up an m&m case where a patient was over transfused after an i-stat reading of hb 54 (which was later found to be false).It is unclear and unconfirmed if the patient is related to the complaint.Information has been requested multiple times but to no avail.There has been no response.At this time there is no reason to suspect a malfunction exists.The reporting decision was based on the limited information available that suggested that product was not performing within the variability.The investigation is underway.
 
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4).The investigation was completed on 15-jun-2023.A review of the device history records confirmed the lots passed finished goods release criteria.Retained cartridge testing of lot h22342 could not be completed due to lot expiry of 06-jun-2023.Retained cartridge testing of lots h22343 and h23012 met the acceptance criteria found in q04.01.003 rev.Ak, appendix 1 - product complaint level 2 and level 3 investigation procedure.No deficiency has been identified.
 
Event or Problem Description
New information was recieved from the customer on 26-apr-2023: customer poc administrator emailed that the doctor (anaesthetist who reported this issue) informed them that they are sure that the results were spuriously low due to iv fluid dilution, and that they are happy to close this submission.Poc administrator is unsure if any further information will be forth coming.Abbott point of care has determined that if the information provided by the customer - concludes that there was pre-analytical error caused by a user not following the ifu or not adhering to best practice (e.G.Drawing a blood sample from an iv line where saline is being infused without stopping the infusion for a sufficient period of time and/or not "wasting" an appropriate amount of blood before collecting the sample to be tested, then there is no reason to suspect a malfunction exists, rather use error.The unnecessary transfusion was not a result of an alleged device malfunction, but rather a clinician's choice of acting on a discrepant result without confirming it, if it was clinically unexpected.The investigation is underway.
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4).See updates to sections: b5- new information from the customer, e1- change to initial reporter.

Brand Name
I-STAT CHEM8+ CARTRIDGE
Common Device Name
CHEM8+ CARTRIDGE,
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
Manufacturer (Section G)
ABBOTT POINT OF CARE CANADA LTD.
185 corkstown road
ottawa, ontario K2H 8 V4
CA   K2H 8V4
Manufacturer Contact
linda maczuszenko
185 corkstown road
princeton, NJ K2H 8-V4
CA   K2H 8V4
6136885949
MDR Report Key16814894
Report Number2245578-2023-00049
Device Sequence Number20214510
Product Code JGS
UDI-Device Identifier10054749001917
UDI-Public10054749001917
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K053110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09P31-25
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/19/2023
Supplement Date Received by Manufacturer04/26/2023
06/15/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date05/04/2023
06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown